Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 102, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 31, 2016, 7:32 PM CDT for Scott County, Smith County, Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 7:32 PM CDT (00:32 UTC)
- Expired
- Mar 31, 2016, 11:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 43 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.7
The text
As transmitted.
973
WGUS54 KJAN 010032
FFWJAN
MSC123-129-010430-
/O.NEW.KJAN.FF.W.0102.160401T0032Z-160401T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 1130 PM CDT
* AT 732 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FOREST...MORTON...RALEIGH...BURNS...HOMEWOOD...WHITE OAK...
PULASKI...PINEVILLE...POLKVILLE...LAKE AND SYLVARENA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3189 8965 3204 8966 3205 8966 3205 8973
3235 8973 3240 8932 3195 8932
$$
GRG1 follow-up statement
799
WGUS74 KJAN 010249
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
949 PM CDT THU MAR 31 2016
MSC123-129-010258-
/O.CAN.KJAN.FF.W.0102.000000T0000Z-160401T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT MS-SMITH MS-
949 PM CDT THU MAR 31 2016
...THE FLASH FLOOD WARNING FOR SOUTHERN SCOTT AND SMITH COUNTIES IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3189 8965 3204 8966 3205 8966 3205 8973
3235 8973 3240 8932 3195 8932
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 3:40 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Mar 31, 3:40 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT THU MAR 31 2016
.DISCUSSION...CONVECTION HAS RAPIDLY DEVELOPED IN THE PAST HOUR AS
THE DRY LINE OVER SW AR/NW LA HAS BEGUN PLOWING INTO THE THE
WARM/UNSTABLE AIRMASS OVER NE LA/SE AR. THE HRRR HAS HAD THIS
SCENARIO PEGGED WELL TODAY AND SHOWS CONVECTION CONTINUING TO FIRE
ALONG THE DRY LINE AS WELL AS DISCRETE CONVECTION OUT AHEAD. VERTICAL
TOTALS AROUND 30 ARE SUPPORTING LAPSE RATES OF 7-8 C/KM AND CAPES
AROUND 2500 J/KG. THIS THERMO ENVIRONMENT IS OCCCURING IN AN
IMPRESSIVELY SHEARED WIND FIELD WITH 0-1KM SHEAR FROM 25-30 KNOTS AND
200-300 SRH. ALL OF THIS CONVECTION WILL CONTINUE TO DEVELOP TO THE
EAST THIS EVENING...PUSHING INTO AL AND DECREASING IN INTENSITY
AFTER MIDNIGHT.
HAVE INHERITED A FLASH FLOOD WATCH PRIMARILY LEFTOVER FROM LAST
NIGHTS WIDESPREAD HEAVY RAIN EVENT. DECIDED TO KEEP THE WATCH GOING
TONIGHT EVEN THOUGH PRECIP SCENARIO TONIGHT WILL BE PROGRESSIVE. MAY
STILL HAVE SOME LOCALIZED FLOODING ISSUES ALONG THE BOUNDARY WHERE
TRAINING CELLS CAN SET UP.
ORIENTATION OF THE FRONTAL BOUNDARY PARALLEL TO THE FLOW ALOFT WILL
MEAN A SLOW SOUTHWARD PROGRESSION FRIDAY. BOUNDARY DOES NOT LOOK AS
THOUGH IT WILL CLEAR THE AREA UNTIL FRIDAY AFTERNOON...BUT SOME
OVERRUNNING SHOWERS LOOKS LIKE A POSSIBILITY UNTIL THE DEPTH OF DRY
AIR CAN INCREASE BY FRIDAY NIGHT.
GOING FORWARD INTO SUNDAY...MID LEVEL LOW WILL REMAIN ANCHORED OVER
TX RESULTING IN CONVERGING FLOW AND BUILDING HIGH PRESSURE AT THE
SURFACE. THIS HIGH PRESSURE AREA LOOKS TO SET UP NICE WEATHER OVER
THE AREA THROUGH MONDAY WITH SOME REINFORCEMENT OF THE DRY/COOL AIR
OVER THE NE BY TUESDAY NIGHT/WEDNESDAY MORNING./26/
&&
.AVIATION...SEVERAL BREAKS HAVE DEVELOPED THIS AFTERNOON IN THE MVFR
STRATUS DECK, WITH VFR CONDITIONS NOW ACROSS MUCH OF THE AREA.
THROUGH THE EVENING, SCT SHRA/TSRA WILL MOVE ACROSS THE REGION AS A
COLD FRONT PUSHES THROUGH. SOME OF THE STORMS COULD BE SEVERE WITH
50 KT WIND, LARGE HAIL, AND TORNADOES. SOME VISBY REDUCTIONS WILL BE
POSSIBLE WITH TSRA. WINDS WILL SHIFT FROM S TO NW/N BEHIND THE FRONT
EARLY THIS EVENING IN THE DELTA TO OVERNIGHT IN SE MS. VFR
CONDITIONS ARE EXPECTED IN MOST AREAS BEHIND THE FRONT, BUT LOW
STRATUS AND SOME FOG MAY LINGER AT PIB/HBG WELL INTO THE MORNING
FRIDAY. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 59 72 48 65 / 77 48 35 8
MERIDIAN 62 72 49 66 / 80 66 32 12
VICKSBURG 58 70 48 66 / 63 38 29 8
HATTIESBURG 67 72 52 69 / 86 87 51 10
NATCHEZ 61 72 49 65 / 66 66 33 8
GREENVILLE 54 70 46 65 / 50 17 17 6
GREENWOOD 54 71 45 64 / 74 19 19 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ030>033-037>039-
043>046-048>066-072>074.
FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MSZ018-019-025>029-
034>036-040>042-047.
LA...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ARZ074-075.
&&Hazardous weather outlook, Mar 31, 2:56 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT THU MAR 31 2016 ARZ074-075-MSZ018-019-025>029-034-035-012000- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS DELTA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...SIGNIFICANT (MAINLY EAST OF THE MS RIVER) TIMING...THROUGH EARLY TONIGHT SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH EARLY TONIGHT FLOODING THREAT...SIGNIFICANT TIMING...THROUGH EARLY TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS. STRONG TORNADOES ARE POSSIBLE, MAINLY EAST OF THE MISSISSIPPI RIVER. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN AREAS THAT RECEIVED SEVERAL INCHES OF RAIN LAST NIGHT INTO THIS MORNING. THIS COULD RESULT IN FLASH FLOODING, WITH SIGNIFICANT FLOODING POSSIBLE IN AREAS THAT FLOODED THIS MORNING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ007>009-MSZ030>033-036>046-012000- MOREHOUSE-WEST CARROLL-EAST CARROLL-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING FLOODING THREAT...ELEVATED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS, AND STRONG TORNADOES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE ON TOP OF RAIN THAT OCCURRED LAST NIGHT INTO THIS MORNING. THIS COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ015-016-023-025-MSZ047>050-012000- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND THE I-2O CORRIDOR IN MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING FLOODING THREAT...LIMITED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS. STRONG TORNADOES ARE POSSIBLE EAST OF THE MISSISSIPPI RIVER. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ024-026-MSZ051>057-059>063-012000- CATAHOULA-CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...LIMITED TIMING...THROUGH MIDNIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THROUGH MIDNIGHT FLOODING THREAT...LIMITED TIMING...THROUGH MIDNIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. MSZ058-064>066-072>074-012000- CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI AND THE PINE BELT. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH FRIDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH FRIDAY. DL && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 31, 7:09 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
709 PM CDT THU MAR 31 2016
LAZ015-023-010100-
RICHLAND LA-FRANKLIN LA-
709 PM CDT THU MAR 31 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN AND
CENTRAL RICHLAND PARISHES UNTIL 800 PM CDT...
AT 708 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BUCKNER...OR 7 MILES WEST OF MANGHAM...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MANGHAM AND ARCHIBALD AROUND 720 PM CDT.
HOLLY RIDGE AND BAKERS AROUND 740 PM CDT.
DELHI AND WARDEN AROUND 750 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BASKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3234 9201 3258 9146 3257 9143 3254 9144
3253 9147 3249 9149 3243 9147 3244 9148
3240 9149 3236 9145 3236 9149 3235 9150
3234 9147 3232 9147 3232 9150 3230 9150
3230 9152 3229 9153 3218 9194 3233 9201
TIME...MOT...LOC 0008Z 247DEG 34KT 3230 9190
BYBLocal storm report, Mar 31, 7:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
715 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 3 W BENTONIA 32.65N 90.42W
03/31/2016 YAZOO MS EMERGENCY MNGR
SEVERAL TREES DOWN IN THIS AREA.
0450 PM TSTM WND DMG 4 NNW BENTONIA 32.70N 90.40W
03/31/2016 YAZOO MS EMERGENCY MNGR
TREES AND LIMBS DOWN ON OLD HWY 49 AND BANKS LANE.
0442 PM TSTM WND DMG 3 SW BENTONIA 32.62N 90.41W
03/31/2016 YAZOO MS EMERGENCY MNGR
TREES DOWN ON LINK RD.
0500 PM TSTM WND DMG 4 SW BENTON 32.79N 90.31W
03/31/2016 YAZOO MS EMERGENCY MNGR
TREES DOWN ON MYRLEVILLE ROAD.
&&
AWLocal storm report, Mar 31, 7:20 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 2 WNW JOHNS 32.15N 89.87W
03/31/2016 E1.00 INCH RANKIN MS PUBLIC
ALONG MS HWY 18 SOUTH OF BRANDON. RELAYED VIA SOCIAL
MEDIA
0705 PM FLASH FLOOD JACKSON 32.32N 90.21W
03/31/2016 HINDS MS BROADCAST MEDIA
FLOODING ON ELLIS AVE IN JACKSON
&&
AWLocal storm report, Mar 31, 7:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL ROME 33.96N 90.48W
03/31/2016 E1.00 INCH SUNFLOWER MS PUBLIC
&&
AWLocal storm report, Mar 31, 7:24 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
724 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL JOHNS 32.13N 89.84W
03/30/2016 E1.50 INCH RANKIN MS PUBLIC
PUBLIC REPORTS PING PONG BALL SIZE HAIL
&&
DLSpecial weather statement, Mar 31, 7:30 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 730 PM CDT THU MAR 31 2016 MSZ046-052-010045- LAUDERDALE MS-KEMPER MS- 730 PM CDT THU MAR 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUDERDALE AND SOUTHEASTERN KEMPER COUNTIES UNTIL 745 PM CDT... AT 730 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PORTERVILLE...OR 7 MILES NORTHEAST OF MERIDIAN STATION...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... TAMOLA AROUND 735 PM CDT. PORTERVILLE AND ELECTRIC MILLS AROUND 740 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR EAST CENTRAL MISSISSIPPI. LAT...LON 3255 8839 3252 8865 3275 8869 3281 8836 TIME...MOT...LOC 0030Z 257DEG 41KT 3264 8856 DC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:03 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 42 min |
| Mar 31, 7:10 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 35 min |
| Mar 31, 7:28 PM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale | 4 hr |
| Mar 31, 7:30 PM CDT | Special Weather Statement | JAN | Kemper | 15 min |
| Mar 31, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 25 min |
| Mar 31, 7:43 PM CDT | Flash Flood Warning | JAN | Jasper, Newton | 4 hr |
| Mar 31, 7:44 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 46 min |
| Mar 31, 8:13 PM CDT | River Flood Warning | JAN | Leake | 4 days |
| Mar 31, 8:29 PM CDT | Flash Flood Warning | JAN | Clarke, Lauderdale | 3 hr |
| Mar 31, 8:55 PM CDT | Special Weather Statement | JAN | Warren | 20 min |
| Mar 31, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 39 min |
| Mar 31, 9:29 PM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Mar 31, 11:53 PM CDT | Special Weather Statement | JAN | Noxubee | 37 min |
| Apr 1, 12:17 AM CDT | Special Weather Statement | JAN | Clarke | 43 min |
| Apr 1, 1:17 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 43 min |
| Apr 1, 1:44 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 33 min |
| Apr 1, 8:34 AM CDT | River Flood Warning | JAN | Clarke | 50 hr |
| Apr 1, 9:18 AM CDT | Special Weather Statement | JAN | Franklin, Jefferson Davis, Lawrence, Lincoln | 42 min |
| Apr 1, 9:31 AM CDT | River Flood Warning | JAN | Leake | 72 hr |
| Apr 1, 9:51 AM CDT | Special Weather Statement | JAN | Marion | 39 min |
| Apr 1, 2:07 PM CDT | Special Weather Statement | JAN | Franklin | 23 min |
| Apr 1, 2:10 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 23 min |
| Apr 1, 2:35 PM CDT | Special Weather Statement | JAN | Copiah | 25 min |
| Apr 1, 2:58 PM CDT | Special Weather Statement | JAN | Copiah | 32 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.